Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 12, 2017, 8:13 PM CDT for Manitowoc County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 12, 2017, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -358 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136
WWUS83 KGRB 130113
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
813 PM CDT MON JUN 12 2017
WIZ040-130200-
Kewaunee WI-
813 PM CDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEWAUNEE COUNTY
UNTIL 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near
Two Creeks, or 9 miles southwest of Kewaunee, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm, along with
torrential rainfall.
This storm will move across the following locations: Norman, Kewaunee
Power Station, Curran, Bolt, Stangelville, East Krok, Tisch Mills and
Krok.
A severe thunderstorm watch remains in effect until midnight CDT for
northeastern and east central Wisconsin.
LAT...LON 4442 8776 4444 8746 4436 8747 4434 8748
4433 8748 4433 8776
TIME...MOT...LOC 0111Z 256DEG 27KT 4436 8765
$$
EckbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:10 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 6:10 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 610 PM CDT Mon Jun 12 2017 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 244 PM CDT Mon Jun 12 2017 Remaining warm and humid with several rounds of thunderstorms the next few days, then drier and less humid for the latter part of the work week. The large scale pattern across the CONUS is dominated by a trough/closed upper low over the intermountain west, and downstream ridging over the central and eastern CONUS. The western trough will lift northeast into Canada as the large scale pattern loses amplitude. The result will be a strong zonal band of westerlies across the northern tier of the CONUS by late in the week. The trend beyond that will be for a broad ridge to develop near the West Coast while troughing gradually becomes established over the Great Lakes/Ontario region. Through somewhat drier air has temporarily worked into the north, the first several days of the period will be dominated by warm and humid conditions. A return to more seasonable humidities is expected during the latter half of the work week as the humid air gets shunted east. That will be followed by a subtle cool down for the weekend as the upper flow starts to tilt west northwesterly. But readings should still remain near seasonal normals. The bulk of the precipitation should occur during the first half of the forecast period. Amounts are likely to be well above normal, and possibly excessive. && .SHORT TERM...Tonight and Tuesday Issued at 244 PM CDT Mon Jun 12 2017 Convective trends are the main focus for tonight and Tuesday. The latest regional radars indicated a complex of thunderstorms across southeast Minnesota into northern Iowa. The latest trends indicated the storms have merged and may begin to bow out as it head east into Wisconsin. Still feel there is a slight risk of severe storms, mainly south of a Sturgeon Bay to Merrill line. Damaging winds is the primary threat along with torrential rain. Some hail is possible, but the probability of one inch hail is low. This round of thunderstorms is expected to move east of the area early Tuesday morning. Lowered rain chances across the north late tonight into Tuesday morning, as best isentropic lift will be south of the area. Think some scattered showers and storms linger across the south. The low level jet is expected to crank up late tonight and pointed towards the eastern Dakotas. It appears that another complex of storms will develop in this region. The question is whether this complex of storms will move into Wisconsin on Tuesday. Will need to monitor this situation as the models diverge on whether this will happen. There may be some significant changes to the forecast on the midnight shift if it becomes apparent this complex would roll through Wisconsin on Tuesday. .LONG TERM...Tuesday Night Through Monday Issued at 244 PM CDT Mon Jun 12 2017 Details remain elusive in the long term portion of the forecast. Upper ridging will gradually shift east of the area Tuesday night, likely allowing some convection from the west to spread across the area, especially after midnight. Shear is not expected to be strong, but given the expected instability and the remnants of the warm front lingering across the area, at least some risk of severe weather and heavy rain will exist. Height falls on the southeast flank of the upper low lifting into Canada will shift across the area Wednesday along with a weakening cool front. The remnants of the warm front will still be in the area as well. The severe risk may come down to how much cloud cover persist to limit destabilization during the day. For right now the SPC SWODY3 slight risk seems reasonable. Once the upper low lifts into Canada and weakens, the forecast area will remain within a seasonably strong band of low amplitude westerlies. Embedded shortwaves in such patterns are typically difficult for the models to resolve, and that is the case today. The various medium range models all generated precipitation at times. This resulted in chance PoPs spread across most of the rest of the forecast period. Temperatures and humidities will return to more seasonable levels under the developing west northwest flow aloft. && .AVIATION...for 00Z TAF Issuance Issued at 610 PM CDT Mon Jun 12 2017 A large area of thunderstorms is currently tracking through the area this evening north of a warm front. This activity will move from west to east before ending around midnight. Some storms could be strong to severe, especially along and south of highway 29. Once the showers and storms end, low clouds and fog will be possible later tonight into Tuesday morning. Still some uncertainty if another complex of storms will redevelop behind first complex as low level jet takes aim for the northern plains, however that scenario is looking less likely with this batch arriving earlier than expected. If a complex does develop, it more than likely would not arrive until Tuesday morning. && .HYDROLOGY... Issued at 244 PM CDT Mon Jun 12 2017 The Wisconsin River continues to indicate fast flows with some flooding at a few locations due to heavy rains from yesterday. The river should continue to run high as additional rainfall is expected over the next few days. Other rivers across the region and are on the rise. Stay tuned for potential river statements and warnings. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Eckberg LONG TERM......Skowronski AVIATION.......Kurimski HYDROLOGY......Eckberg
Hazardous weather outlook, Jun 12, 2:38 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 238 PM CDT Mon Jun 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 238 PM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Late This Afternoon and Tonight Thunderstorms are expected at times late this afternoon south of a Merrill to Sturgeon Bay line, and then across the entire area tonight. A few of the storms could become severe with damaging winds and hail, especially south of a Merrill to Sturgeon Bay line late this afternoon and evening. Torrential rainfall is also expected with the storms that could lead to urban street flooding and ponding of water on area roadways. Due to the heavy rainfall on Sunday and Sunday night, the Wisconsin River continues to flow faster than normal. Caution should be used if boating or fishing on the Wisconsin River. Other rivers across the region will also be on the rise along with faster than normal flows for this time of year. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Additional periods of thunderstorms will occur from Tuesday through Wednesday night. It is difficult to pinpoint the specific timing and impacts of these storms, but it appears that a severe weather threat could develop on Wednesday afternoon and evening. A chance of thunderstorms will return on Friday and Saturday. Severe weather appears unlikely at this time. The Wisconsin River will continue to flow faster than normal due to recent heavy rains and additional rainfall expected over the next few days. Other rivers across north-central and northeast Wisconsin will be on the rise as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight, especially south of a Merrill to Sturgeon Bay line. Spotters are requested to report wind gusts over 45 mph, hail over 1/2 inch in diameter or any flooding. LMZ521-522-541>543-131100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 238 PM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Late This Afternoon and Tonight There is a chance of thunderstorms late this afternoon south of Sturgeon Bay which could pose a hazard to mariners. There is a chance of thunderstorms across the entire area tonight. Some of these storms could produce strong winds, frequent cloud to water lightning strikes and blinding rain which could reduce visibilities below one mile for a period of time. The greatest risk of strong winds will be south of Sturgeon Bay. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Periods of thunderstorms are likely to occur from Tuesday through Wednesday night. The storms may pose a hazard to mariners. Dense fog will also be possible at times through Wednesday as a humid airmass settles across the region. A chance of thunderstorms will return on Friday and Saturday. Severe weather appears unlikely at this time. Eckberg/Skowronski
In the hours before
Local storm report, Jun 12, 7:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
742 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST NEW HOLSTEIN 43.95N 88.08W
06/12/2017 M53 MPH CALUMET WI MESONET
WBAY WEATHER BUG NETWORK
&&
BERSCHLocal storm report, Jun 12, 7:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
749 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
06/12/2017 M38 MPH BROWN WI OFFICIAL NWS OBS
&&
SACLocal storm report, Jun 12, 7:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
751 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 6 W WINCHESTER 44.20N 88.78W
06/12/2017 E1.50 INCH WINNEBAGO WI TRAINED SPOTTER
&&
KURIMSKILocal storm report, Jun 12, 8:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
800 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST NEW HOLSTEIN 43.95N 88.08W
06/12/2017 M70 MPH CALUMET WI EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
SACLocal storm report, Jun 12, 8:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND GST CHILTON 44.03N 88.16W
06/12/2017 M58 MPH CALUMET WI MESONET
&&
SACSpecial weather statement, Jun 12, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
813 PM CDT MON JUN 12 2017
WIZ040-130200-
Kewaunee WI-
813 PM CDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEWAUNEE COUNTY
UNTIL 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near
Two Creeks, or 9 miles southwest of Kewaunee, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm, along with
torrential rainfall.
This storm will move across the following locations: Norman, Kewaunee
Power Station, Curran, Bolt, Stangelville, East Krok, Tisch Mills and
Krok.
A severe thunderstorm watch remains in effect until midnight CDT for
northeastern and east central Wisconsin.
LAT...LON 4442 8776 4444 8746 4436 8747 4434 8748
4433 8748 4433 8776
TIME...MOT...LOC 0111Z 256DEG 27KT 4436 8765
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:05 PM CDT | Special Marine Warning | GRB | 115 min | |
| Jun 12, 7:09 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 20 min |
| Jun 12, 7:27 PM CDT | Special Weather Statement | GRB | Brown | 48 min |
| Jun 12, 7:44 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 46 min |
| Jun 12, 8:24 PM CDT | River Flood Warning | GRB | Lincoln | 25 hr |
| Jun 12, 8:28 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 36 min |
| Jun 12, 8:33 PM CDT | River Flood Warning | GRB | Florence | 24 hr |
| Jun 12, 8:33 PM CDT | River Flood Warning | GRB | Florence, Marinette | 49 hr |
| Jun 12, 8:33 PM CDT | River Flood Warning | GRB | Marinette | 5 days |
| Jun 12, 8:50 PM CDT | Special Marine Warning | GRB | 55 min | |
| Jun 13, 6:27 AM CDT | River Flood Warning | GRB | Marathon | 52 hr |
| Jun 13, 8:49 AM CDT | Special Weather Statement | GRB | Calumet, Marathon, Waupaca, Winnebago | 71 min |
| Jun 13, 9:49 AM CDT | Special Weather Statement | GRB | Marathon, Waupaca | 71 min |
| Jun 13, 9:59 AM CDT | Areal Flood Advisory | GRB | Portage, Waushara, Wood | 2 hr |
| Jun 13, 10:56 AM CDT | Special Weather Statement | GRB | Portage, Waushara | 49 min |
| Jun 13, 11:55 AM CDT | Flash Flood Warning | GRB | Portage, Waushara, Wood | 6 hr |
| Jun 13, 2:23 PM CDT | Special Weather Statement | GRB | Vilas | 52 min |
| Jun 13, 3:08 PM CDT | Special Weather Statement | GRB | Vilas | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.